Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 122, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2021, 5:42 PM EDT for Saint Johns County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Jun 16, 2021, 6:16 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:00 PM EDT | TSTM WND GST 55 | 4 Wsw Saint Augustine S, FL | WIND GUSTS OF 55 MPH ESTIMATED BY TRAINED STORM SPOTTER ON SR-207 NEAR I-95. |
| Jun 16, 6:15 PM EDT | TSTM WND DMG | Saint Augustine South, FL | 911 CALL CENTER REPORTED SEVERAL TREES DOWN ON POWER LINES IN THE SOUTHERN PORTION OF THE ST AUGUSTINE METRO AREA DURING THE TIME OF THE WARNING. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WUUS52 KJAX 162142
SVRJAX
FLC109-162230-
/O.NEW.KJAX.SV.W.0122.210616T2142Z-210616T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
542 PM EDT Wed Jun 16 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Johns County in northeastern Florida...
* Until 630 PM EDT.
* At 542 PM EDT, a severe thunderstorm was located 7 miles south of
World Golf Village, or 8 miles west of Saint Augustine, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Anastasia, Bakersville, Dupont
Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2977 8124 2970 8131 2983 8155 2992 8153
2992 8126 2982 8123
TIME...MOT...LOC 2142Z 292DEG 10KT 2988 8145
HAIL...0.75IN
WIND...60MPH
$$
SHASHY3 follow-up statements
198
WWUS52 KJAX 162153
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
553 PM EDT Wed Jun 16 2021
FLC109-162230-
/O.CON.KJAX.SV.W.0122.000000T0000Z-210616T2230Z/
St. Johns FL-
553 PM EDT Wed Jun 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ST. JOHNS COUNTY...
At 552 PM EDT, a severe thunderstorm was located over Saint Augustine
South, or near Saint Augustine, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Anastasia, Dupont Center and
Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2977 8124 2970 8131 2981 8152 2992 8140
2992 8126 2982 8123
TIME...MOT...LOC 2152Z 291DEG 20KT 2985 8136
HAIL...0.75IN
WIND...60MPH
$$
SHASHY824
WWUS52 KJAX 162203
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
603 PM EDT Wed Jun 16 2021
FLC109-162230-
/O.CON.KJAX.SV.W.0122.000000T0000Z-210616T2230Z/
St. Johns FL-
603 PM EDT Wed Jun 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ST. JOHNS COUNTY...
At 602 PM EDT, a severe thunderstorm was located over Saint
Augustine South, or near Saint Augustine, moving east at 10 mph. A
storm spotter reported 55 mph winds near State Road 207 and
Interstate 95 at 6 pm.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Anastasia, Dupont Center and
Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2977 8124 2970 8131 2977 8144 2983 8143
2992 8135 2992 8126 2990 8125 2982 8123
TIME...MOT...LOC 2202Z 291DEG 11KT 2984 8132
HAIL...<.75IN
WIND...60MPH
$$
SHASHY697
WWUS52 KJAX 162216
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Wed Jun 16 2021
FLC109-162223-
/O.CAN.KJAX.SV.W.0122.000000T0000Z-210616T2230Z/
St. Johns FL-
616 PM EDT Wed Jun 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, lightning, gusty winds, and locally heavy
rain are still expected with this thunderstorm.
LAT...LON 2977 8124 2970 8131 2977 8144 2983 8143
2992 8135 2992 8126 2990 8125 2982 8123
TIME...MOT...LOC 2211Z 292DEG 10KT 2983 8129
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 315 PM EDT Wed Jun 16 2021 .NEAR TERM [Through Tonight]... A near stationary front, evident by a sharp moisture/instability gradient in the latest surface analysis, stretches northeastward from near Panama City Beach into the Coastal Carolinas. Meanwhile, deep convection ahead of this boundary over the northeastern Gulf has spread dense anvil cirrus across portions of northeast FL, generally over the frontal zone. This cirrus has limited heating early this afternoon and thus delayed much in the way of initiation along the front. In the warm sector, generally south of a line from Newberry to Ponte Vedra, thinner cirrus and more insolation will allow an initial round of scattered storms to develop through the late afternoon. With the thicker cirrus to the north, convection along the front may be delayed until later this evening when Gulf sea breeze collides with the front and stronger forcing for ascent reaches overlaps it. CAMs are honing in on that solution and are resolve a strong segmented line of convection propagating southward along resultant outflow across northeast FL through the evening hours. Lapse rates aloft will foster a hail risk with these storms but intruding dry air may act to limit severe hail. That said the drier air will act to enhance downdraft cooling, aiding in strong to marginally severe downburst potential. Convection may linger well into the overnight hours as the vort max aloft pivots across the region. Areas north of the front, mainly southeast GA, will be cooler tonight by a few degrees with lows in the mid to upper 60s while areas to the south will bottom in the low 70s. .SHORT TERM [Thursday Through Friday Night]... Prevailing flow aloft will become northwesterly on Thursday as upper trough shifts eastward off the Atlantic coast. Meanwhile downstairs, the flow will become very light and somewhat variable as another frontal zone stalls and proceeds to wash out over the region. Isolated to scattered storm chances are expected along the decaying front, generally south of I-10 during the afternoon Thursday. Lighter flow will also unlock the Atlantic seabreeze from the coast on Thursday allowing it to penetrate further inland and bring back the return of summery another area isolated to scattered storms along it. Flow will strengthen out of the south to southwest again on Friday as lower ridge develops over the northern Bahamas and a tropical disturbance over the western Gulf. Moisture will advance northward with the flow while cloud cover associated with the tropical low floats in from the southwest. Near surface flow will remain light enough for the east and west coast sea breezes to press inland, thus scattered storms will be possible as the sea breezes converge during the late afternoon and evening amid the diurnally unstable airmass. Best chances will be in the typical seabreeze meeting location - the 301 corridor in northeast FL. Temperatures will warm to slightly above normal through the end of the week, but may be slightly cooler on Friday as cloud cover spreads into the region. .LONG TERM [Saturday Through Wednesday]... Forecast confidence lowers through the weekend/early next week and will depend on the evolution of the aforementioned tropical disturbance and sprawling mid-level ridge across the Atlantic. If the ridge is further south or east, substantial tropical moisture and resultant rainfall is not out of the question. We will be keeping our eye on potential track of the disturbance and/or its remnants and hopefully gain better insight into the local influence over the next couple of days. Expect mostly dry conditions on Saturday as exhaust outflow from the tropical disturbance combats diurnal convective attempts along either sea breeze. Best potential for rainfall associated with the disturbance will be on Sunday. A fetch of tropical moisture, emanating from the Gulf, will reside over the area through much of next week. An upstream trough is also forecast to swing through the Southeast by the middle of next week, which will aid precip chances through next week amid the entrenched tropical airmass. && .AVIATION... [Through 18Z Thursday] West-southwesterly winds prevail today with gusts around 15-20 kts. MVFR ceilings will be possible ahead and with storms. Scattered showers and storms are expected to develop ahead of a frontal boundary over southern Georgia and along the Gulf coast sea breeze this afternoon. Storms will linger into the evening hours as the front pushes southward. Storms should disperse by midnight. Some storms may cause gusty winds and lower visibilities due to heavy downpours. Have TEMPOs in to cover this. && .MARINE... A weak low over the GA coastal waters will develop this evening along a stationary boundary. Locally stronger winds, around 15-20 knots, are possible as this low takes shape tonight and through Thursday morning. Additionally, strong thunderstorms are possible along the boundary and may produce strong winds. Another front will press south into the waters on Thursday, stalling the the FL/GA line. This will yield northeasterly winds to coastal GA waters and continuing southwest to west winds over the FL waters on Thursday. High pressure ridge to the northeast will extend an axis into the waters Friday shifting winds to southeast. Southerly winds may strengthening to 20-25 knots late this weekend as a remnant tropical disturbance lifts from the Gulf and into the Southeast US. Rip Currents: Lack of onshore swell keep Risk at low to moderate over the next several days. && .FIRE WEATHER... Stationary boundary will along FL/GA line will linger through Thursday with transport winds becoming lighter Thursday and Friday as influence of high pressure increases. Sufficient to High dispersion is expected this afternoon with poor dispersion returning tomorrow (Thursday) with the lighter flow through the end of the week. Low afternoon humidities are expected north of the boundary, especially across inland southeast GA. A tropical disturbance is forecast to lift into the southeast this weekend, which will bring tropical moisture into the area. Prolonged periods of heavy rainfall will be possible from Sunday onward through the middle of next week with tropical moisture in place. && .HYDROLOGY... A remnant tropical disturbance lifting into the Southeast US will usher moisture into the region late this weekend. Rich tropical moisture will linger through across the region through next week, prolonging the potential for heavy rainfall. Sensitive basins may need closer monitoring next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 94 69 92 70 / 10 0 0 20 0 SSI 74 89 76 89 76 / 30 0 0 10 0 JAX 71 91 72 91 72 / 70 20 10 20 0 SGJ 72 89 73 88 74 / 60 30 10 20 0 GNV 70 89 70 90 70 / 70 30 10 30 0 OCF 72 89 72 91 72 / 40 50 10 30 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 16, 4:21 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
421 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 SE SAINT AUGUSTINE 29.86N 81.26W
06/15/2021 M48.00 MPH AMZ454 FL C-MAN STATION
CMAN SAUF1 REPORTED A PEAK GUST FROM 350 DEGREES AT 48
MPH / 42 KNOTS.
&&Special weather statement, Jun 16, 4:42 PM EDT, 1 hour before
Special Weather Statement National Weather Service Jacksonville FL 442 PM EDT Wed Jun 16 2021 FLZ033-133-162130- Coastal St. Johns FL-Inland St. Johns FL- 442 PM EDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL 530 PM EDT... * At 441 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near World Golf Village, or 11 miles west of Saint Augustine, moving east at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Saint Augustine, World Golf Village, Vilano Beach, South Ponte Vedra, Guana River State Park and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2989 8154 2999 8159 3013 8130 2989 8123 TIME...MOT...LOC 2041Z 248DEG 11KT 2995 8149 SHASHY
Local storm report, Jun 16, 5:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD 4 N BAKERSVILLE 29.96N 81.49W
06/16/2021 ST. JOHNS FL TRAINED SPOTTER
ABOUT 3-4 INCHES OF WATER OVER THE ROAD AT
THE INTERSECTION OF SR-16 AND INTERNATIONAL
GOLF PKWY.
&&
KNSpecial weather statement, Jun 16, 5:27 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Jacksonville FL 527 PM EDT Wed Jun 16 2021 FLZ033-133-162215- Coastal St. Johns FL-Inland St. Johns FL- 527 PM EDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL 615 PM EDT... * At 526 PM EDT, National Weather Service meteorologists were tracking strong to isolated severe thunderstorms along a line extending from near South Ponte Vedra to Picolata. Movement was southeast at 5 to 10 mph. * Wind gusts up to 50 mph possible with these storms. A warning may be necessary if the storms continue to intensify. * Locations impacted include... Saint Augustine, Saint Augustine Beach, Saint Augustine South, Anastasia and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2983 8124 2980 8155 2991 8159 2991 8125 TIME...MOT...LOC 2126Z 309DEG 6KT 2999 8131 2990 8157 SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 15, 8:58 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 32 min |
| Jun 15, 9:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 16, 4:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jun 16, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 42 min |
| Jun 16, 5:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 16, 5:27 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jun 16, 5:48 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 16, 6:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 16, 6:58 PM EDT | Special Marine Warning | JAX | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.